Successful management of a patient with toxic epidermal necrolysis by high dose intravenous immunoglobulin
Ali Güneş, İlyas Yolbaş 1 * , Selvi Kelekçi, Servet Yel, Cahit Şahin, Aydın Ece
More Detail
1 Dicle University, Faculty of Medicine, Department of Pediatrics, Diyarbakır, Turkey* Corresponding Author

Abstract

Toxic epidermal necrolysis (TEN) is a disease that mostly caused by drug use and characterized by acute onset and rapidly progressive necrosis of the epidermis. In severe cases, mortality rate change between 20% and 60%. Although there is no definite treatment, some authors have reported the effectiveness of intravenous immunoglobulin (IVIG). Here, we presented a 9-year-old male patient with TEN. Skin rashes of patient began after three days of using ibuprofen, metronidazole, clarithromycin, and procaine penicillin. Skin lesions resembling second-degree burns covered 50% of the patient’s body surface area. After giving high-dose IVIG, the patient’s lesions improved. This case is an example of effect of high dose IVIG in the treatment of TEN.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

J Clin Exp Invest, Volume 4, Issue 4, December 2013, 503-505

https://doi.org/10.5799/ahinjs.01.2013.04.0333

Publication date: 14 Dec 2013

Article Views: 2033

Article Downloads: 818

Open Access References How to cite this article